Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 313, NWS Midland/Odessa, TX

August 20, 2009Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 20, 2009, 6:36 PM CDT for Gaines County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2009, 6:36 PM CDT (23:36 UTC)
Expired
Aug 20, 2009, 7:30 PM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:03 PM CDT, 33 minutes earlier.

Area forecast discussion, Aug 20, 6:03 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 PM CDT THU AUG 20 2009

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

LATEST SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING FROM K4MR-KSPR-
KFDR...WHILE AREA RADARS SHOW A LINE OF STRONG CONVECTION
DEVELOPING ALONG A PREFRONTAL TROUGH IN SE NM AND THE WESTERN LOW
ROLLING PLAINS. THIS WILL LEAVE A POSSIBILITY OF T-STROMS INVOF
KHOB...KINK...AND KMAF DURING THE FIRST FEW HRS OF THE FCST PD.
OTHERWISE...FRONT WILL VEER WINDS OVERNIGHT...TO E-SE SFC FLOW
FRIDAY. FCST SOUNDINGS SUGGEST CONVECTIVE TEMPS WILL BE REACHED BY
LATE MORNING/EARLY AFTERNOON ALL TERMINALS...W/A SCT CU FIELD
W/BASES 6-8KFT AGL.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44
Hazardous weather outlook, Aug 20, 1:33 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
133 PM CDT THU AUG 20 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
133 PM CDT THU AUG 20 2009 /1233 PM MDT THU AUG 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY
THIS EVENING. A FEW STORMS COULD BE STRONG PRODUCING GUSTY WINDS
OVER 50 MPH AND LOCALLY HEAVY RAINFALL. IN ADDITION THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY
NIGHT FROM THE DAVIS MOUNTAINS...LOWER TRANS PECOS AND SOUTHWARD.
SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 20, 5:03 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 PM CDT THU AUG 20 2009

NMZ033-034-TXZ050-202230-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS-
503 PM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL LEA AND
NORTHWESTERN ANDREWS COUNTIES.

AT 402 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF EUNICE...SLOWLY MOVING WEST AT 5 MPH.  WIND GUSTS NEAR 55
MPH...HAIL UP TO THE SIZE OF MARBLES...AND DEADLY CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL LEA AND NORTHWESTERN ANDREWS COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF
THUNDERSTORMS APPROACH YOUR AREA.
Special weather statement, Aug 20, 5:11 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM CDT THU AUG 20 2009

TXZ045-050-202245-
GAINES-ANDREWS-
511 PM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL ANDREWS AND SOUTH
CENTRAL GAINES COUNTIES.

AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FLOREY AT 509 PM CDT...MOVING SLOWLY TO WEST AT 5 MPH.  WIND GUSTS
NEAR 55 MPH...HAIL UP TO THE SIZE OF MARBLES...AND DEADLY CLOUD TO
GROUND LIGHTNING ARE LIKELY WITH THIS STORM.

PEOPLE IN NORTH CENTRAL ANDREWS AND SOUTH CENTRAL GAINES COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 20, 5:57 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT THU AUG 20 2009

TXZ046-047-051-052-202330-
BORDEN-DAWSON-HOWARD-MARTIN-
557 PM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MARTIN...
NORTHWESTERN HOWARD...SOUTHEASTERN DAWSON AND SOUTHWESTERN BORDEN
COUNTIES.

AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SPARENBERG...MOVING WEST AT 5 MPH.  WIND GUSTS NEAR 55 MPH...HAIL UP
TO THE SIZE OF MARBLES...AND DEADLY CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THIS STORM.

PEOPLE IN NORTHEASTERN MARTIN...NORTHWESTERN HOWARD...SOUTHEASTERN
DAWSON AND SOUTHWESTERN BORDEN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THIS STORM IS NEAR
YOUR LOCATION.
Special weather statement, Aug 20, 6:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT THU AUG 20 2009

TXZ047-210015-
BORDEN-
623 PM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BORDEN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN BORDEN COUNTY AT
623 PM CDT...MOVING EAST AT 5 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Aug 20, 6:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT THU AUG 20 2009

TXZ045-210015-
GAINES-
629 PM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL GAINES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF FAIRVIEW AT
629 PM CDT...MOVING NORTHWEST AT 10 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.